Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 164, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2003, 2:52 PM MDT for Keith County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2003, 2:52 PM MDT (20:52 UTC)
- Expired
- Jul 3, 2003, 3:45 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keith County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:50 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -365 J/kg
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 032052 SVRLBF NEC101-032145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 252 PM MDT THU JUL 3 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEITH COUNTY IN SOUTHWEST NEBRASKA * UNTIL 345 PM MDT * AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF BRULE...OR ABOUT 12 MILES NORTHEAST OF BIG SPRINGS...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER LEMOYNE AROUND 320 PM MDT 13 MILES NORTHWEST OF ROSCOE AROUND 340 PM MDT 8 MILES NORTHWEST OF KEYSTONE AROUND 345 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4137 10203 4102 10202 4102 10137 4138 10131 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:15 PM MDT, 37 minutes earlier.
Area forecast discussion, Jul 3, 2:15 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT THU JUL 3 2003 PRECIP CHANCES/PLACEMENT CONTINUE TO BE THE MAIN CHALLENGE FOR THE HOLIDAY WEEKEND...THE TEMPS VISIBLE SATELLITE IMAGERY SHOWING CU/VIRGA AT ABOUT 15K FT OR MORE...AN INDICATION OF THE SHALLOW MSTR BUT DRIER AIR ALOFT. KLNX SHOWING LONE TCU IN MCPHERSON COUNTY AND VISIBLE INSPECTION SHOWS THIS TO BE GROWING BUT OBVIOUSLY GETTING WARM/DRY AIR ENTRAINMENT. MSAS MSTR CONVERGENCE ALSO PEGGING THIS AREA AND WITH BOUNDARY SHOWING UP ON KLNX/KUEX RADARS THIS WOULD BE THE PLACE FOR FURTHER DEVELOPMENT THIS EVENING. FURTHER S...HAVE INCLUDED ISOLD THIS EVE...BUT THINK THAT WARMER TEMPS ALOFT WILL LIKELY PRECLUDE ORGANIZED DEVELOPMENT. WE HAVE SEEN THO IN RECENT NIGHTS THAT A SINGLE CB CAN DEVELOP UNDER THE TOUGHEST OF CONDITIONS (WARM AIR ALOFT). THE BETTER ORGANIZED DEVELOPMENT SHOULD COME TWD SUNSET AND LATER AS WEAK WAVE CONTINUES TO PULL THRU THE WRN HALF OF THE STATE. LOW LEVEL JET DOES INTENSIFY LATER TONIGHT AND LOCALLY RUN WS ETA-KF DOES SHOW DEVELOPMENT IN THE NERN PART OF THE CWA AROUND 06Z. NCEP RUN ETA-KF DOES AS WELL. 18Z OPERL ETA SLOWING FRONT SOME AND THEN DEVELOPING QPF BULLSEYE IN SD AS THE GOOD CONVERGENCE SET UP BY ADVANCING FRONT AND LLJ. SO IT SEEMS THERE MAY BE TWO SEPARATE TIMES OF CONVECTION...THIS EVE AND LATER TONIGHT AND HAVE TRIED TO PLAY THIS IN GRIDS. WHERE THE FRONT LIES AFTER CONVECTION WILL BE THE CHALLENGING PART OF THE FCST FOR FRIDAY. INITIAL GUESS IS THAT IT WONT GET AS FAR S AS THE ETA THINKS AND LIKE THE SLOWER AVN POSITION BETTER. THEREFORE...WILL INCLUDE THE BETTER CHANCES FOR TSRA IN THE SRN ZONES FOR FRIDAY. WITH GOOD MSTR POOLING BEHIND THE FRONT AND DECENT SHEAR AS MID LEVEL FLOW PICKS UP...BETTER POTENTIAL FOR ORGANIZED STORMS FROM LBF AND NEWD BY EVENING. STILL...UPPER WAVE SHOULD INDUCE BEST LL CONVERGENCE IN THE NERN ZONES...HENCE BORDER OF MDT RISK OF SVR THERE. RETURN FLOW SETS UP FOR SAT WITH YET ANOTHER WEAK FRONT TO PROGRESS SWD/EWD SAT NIGHT LATE. APPEARS BEST LOW AND MID LEVEL FORCING WILL BE N OF CWA...BUT LEFT IN CHANCE FURTHER N IN PROXIMITY OF FRONT. FRONT SEEMS TO LOSE ITS PUSH SUNDAY AND SHOULD HANG UP IN C NEB INTO MONDAY WHICH LOOKS TO BE THE BEST CHANCE FOR OGRANIZED PRECIP FOR THE CWA. GFS AND CANADIAN ENSEMBLES APPEAR SIMILAR WILL LARGE SCALE FEATURES AND TRENDED TEMPS MON/TUES TWD MEX GUIDANCE EVEN THOUGH IT IS ON THE LOWER RANGE OF MEX ENSEMBLE MAXES. WITH CLOUDS/PRECIP/ERLY WINDS A RAPID WARMUP WILL LIKELY NOT HAPPEN. ACTIVE PATTERN REMAINS INTO NEXT WEEK. .LBF...NONE. JWS
Hazardous weather outlook, Jul 3, 4:55 AM MDT, 9 hours 57 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 555 AM CDT THU JUL 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN A SMALL PART OF NORTH CENTRAL NEBRASKA. THE RISK AREA IS ALONG AND EAST OF A LINE FROM SPRINGVIEW THROUGH BASSETT TO BURWELL. A SURFACE TROUGH WILL INTERACT WITH HIGH HEAT AND HUMIDITY TO PRODUCE ISOLATED THUNDERSTORMS THIS AFTERNOON AND SCATTERED THUNDERSTORMS TONIGHT. LOW LEVEL WIND AND MOISTURE PROFILES WILL BE FAVORABLE FOR SEVERE WEATHER ASSOCIATED WITH ISOLATED SUPERCELLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AS A COOL FRONT MOVES THROUGH NEBRASKA. THE AREA MOST FAVORABLE IS IN THE HOT HUMID CONDITIONS IN CENTRAL AND NORTH CENTRAL NEBRASKA. THE PRIMARY RISK ARE WILL BE ALONG AND EAST OF A LINE FROM AINSWORTH TO BROKEN BOW. ON SATURDAY...THE EFFECTS OF ANOTHER FRONT MOVING INTO WESTERN NEBRASKA COMBINED WITH A STATIONARY FRONT ACROSS SOUTHERN NEBRASKA WILL PRODUCE THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR NEARLY ALL OF WESTERN...SOUTHWEST...CENTRAL AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED IN NORTH CENTRAL NEBRASKA TODAY AND TONIGHT...IN CENTRAL AND NORTH CENTRAL NEBRASKA FRIDAY AND OVER NEARLY ALL OF THE OUTLOOK AREA SATURDAY AFTERNOON AND NIGHT. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:19 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 56 min |
| Jul 3, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 62 min |
| Jul 3, 4:37 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 53 min |
| Jul 3, 4:49 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 56 min |
| Jul 3, 5:02 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 58 min |
| Jul 3, 5:07 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| Jul 3, 5:39 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 66 min |
| Jul 3, 5:43 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 32 min |
| Jul 3, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| Jul 3, 5:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.